Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 7, NWS Midland/Odessa, TX

February 27, 2001Midland County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Feb 27, 2001, 11:07 PM CST for Midland County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Feb 27, 2001, 11:07 PM CST (05:07 UTC)
Expired
Feb 27, 2001, 11:45 PM CST
In force
38 min
Issued by
NWS Midland/Odessa, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Midland County, TX

The radar

The Midland/Odessa radar (KMAF), 13 km from the middle of the area, began a volume at 05:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 5.1 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2001-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 341 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2001-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 155 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
341 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
613 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
155 m²/s²
0-3 km storm-relative helicity
225 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMAF 280507
SVRMAF
TXC329-280545-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1107 PM CST TUE FEB 27 2001

THE MIDLAND/ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MIDLAND COUNTY IN TEXAS

* UNTIL 1145 PM CST

* AT 1105 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF MISSION DORADO...MOVING
  NORTHEAST AT 30 MPH.

* SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...             
  MISSION DORADO...VALLEY VIEW...MIDLAND INTERNATIONAL AIRPORT...
  WARFIELD...GREENWOOD...SPRABERRY...COTTON FLAT AND MIDLAND.

HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN
THE WARNED AREA.

STAY TUNED TO NOAA WEATHER RADIO...OR OTHER MEDIA OUTLETS...FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3166 10228 3187 10179 3207 10179 3208 10228

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 27, 10:10 PM CST, 57 minutes earlier.

Area forecast discussion, Feb 27, 10:10 PM CST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1010 PM CST TUE FEB 27 2001

LOCAL TEMPS CONTINUE TO FALL...AND AS DRIER AIR CONTINUES TO ADVECT
INTO THE AREA WE HAVE CHOSEN TO MENTION THE POSSIBILITY FOR FREEZING
RAIN DEVELOPING LATE FOR THE CENTRAL PERMIAN BASIN.  ALSO...WILL
INCLUDE MENTION OF FOG AS LOW LEVELS WILL REMAIN SATURATED UNDER
CONTINUING CAA.  NO UPGRADE FOR THE WINTER STORM WATCH AT THIS
TIME...INSTEAD HAVE CHOSEN TO LET MIDNIGHT SHIFT ASSESS ANY ICE
ACCUMULATIONS THAT MAY OCCUR TONIGHT.  SURFACE TEMPS MEASURED AT THE
AIRPORT REVEAL TEMPERATURES NEAR 50...THEREFORE ANY ACCUMULATIONS
WILL OCCUR MAINLY ON ELEVATED ROADWAYS.

.MAF...
TX...WINTER STORM WATCH TX ZONES 45-48...50-53.
NM...WINTER STORM WATCH NM ZONES 29...33..34.

JBM

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 10:38 PM CSTSevere Thunderstorm WarningMAFEctor52 min

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.